Levitra Blindness, Viagra Blindness, Cialis Blindness

Viagra, Levitra, and Cialis, popular impotence drugs, may cause sudden blindness in one eye in rare cases, the Food and Drug Administration said Friday. The agency ordered the makers of the drugs Viagra, Cialis and Levitra to update their labels to reflect the reports of vision loss among some users.

The agency is advising consumers to stop taking these medicines and call a doctor or health-care provider immediately if they experience sudden or decreased vision loss in one or both eyes, a condition known as non-arteritic anterior ischemic optic neuropathy (NAION) that occurs when blood flow to the optic nerve is blocked. The agency said it had not yet been able to determine if the drugs directly cause the eyesight loss or if the problem was related to other health conditions such as heart disease, high blood pressure, or diabetes.

Friday’s decision followed the FDA’s earlier announcement in May that it had received 43 reports of varying degrees of vision loss--including blindness--among 38 users of Viagra, four users of Cialis, and one user of Levitra.

Who’s most at risk? Men older than 50 who have diabetes, heart disease, high blood pressure and high cholesterol, among other ailments, have the highest risk of vision loss from using the impotence drugs, the FDA says.

July 12, 2005 in Levitra & Blindness | Permalink | Comments (0)